MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Other: the device is not returning for evaluation as it remains implanted therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, to date, a response has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient experienced severe postoperative glare at night.Original surgery (b)(6) 2019 with implant of a zxt225 toric intraocular lens (iol).The lens had rotated and was reposition (b)(6) 2019.Visual acuity pre-op: 20/200.Visual acuity post op: 20/20-1.Postoperative refraction was +0.25 +0.50 x 005 20/20.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review of the file it was noted that additional information regarding the patient''s postoperative visual acuity was 20/20-1, j/16+ with severe glare.The comment regarding j/16+ with severe glare was inadvertently not included in section b5 of the initial report.Additional information: per follow-up, it was learned that the lens was explanted, and the reason for explant was due to the patient experiencing severe glare, no complication reported during explant, and the device was cut up and discarded.As a result of the additional information received, the following sections have been updated accordingly: section d4: explant date: (b)(6) 2019.Section h6: patient code: 3191: explant.Section h6: method code: method of 4117 that was initially provided, is now updated to 4115.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8809760
Report Number9614546-2019-00631
Device Sequence Number10844458
Product Code POE
UDI-Device Identifier05050474605626
UDI-Public(01)05050474605626(17)221118
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer10/14/2019
10/25/2020
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date11/04/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005